MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OBTRYX II SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR

BOSTON SCIENTIFIC CORPORATION OBTRYX II SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Model Number M0068504111
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Erosion (1750); Unspecified Infection (1930); Pain (1994); Scar Tissue (2060); Urinary Tract Infection (2120); Abnormal Vaginal Discharge (2123); Discomfort (2330); Deformity/ Disfigurement (2360); Unspecified Mental, Emotional or Behavioural Problem (4430); Unspecified Kidney or Urinary Problem (4503); Dyspareunia (4505); Urinary Incontinence (4572)
Date of Event 08/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3 date of event: the exact event onset date is unknown.The provided event date of august 25, 2016, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of mesh erosion.E2330 - captures the reportable event of urethral and groin pain.E1405 - captures the reportable event of dyspareunia.E172001 - captures the reportable event of groin and obturator abscess.E1311 - captures the reportable event of further or worsening urinary problems.E1715 - captures the reportable event of scarring.E0206 - captures the reportable event of loss of enjoyment.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for the personal injuries related to the device.
 
Event or Problem Description
It was reported that the patient had an obtryx system implanted during a procedure and has since experienced complications, including mesh erosion, urethral and groin pain, dyspareunia, groin abscess, obturator abscess, further or worsening urinary problems, severe scarring, disfigurement, and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.
 
Additional Manufacturer Narrative
Additional information - blocks a2 (date of birth), b2 (outcomes attrib to adv event), b5 (describe event or problem), d6b (explant date) and, h6 (patient and impact codes) has been updated based on the additional information received.Correction to block e1 initial reporter phone and fax numbers.Block b3 date of event: the exact event onset date is unknown.The provided event date of august 25, 2016, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: (b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - captures the reportable event of mesh erosion e2330 - captures the reportable event of urethral and groin pain e1405 - captures the reportable event of dyspareunia e172001 - captures the reportable event of groin and obturator abscess e1311 - captures the reportable event of further or worsening urinary problems e1715 - captures the reportable event of scarring e0206 - captures the reportable event of loss of enjoyment.The imdrf impact code capture the reportable event of: f12 - captures the reportable event of patient had filed a legal claim for the personal injuries related to the device.F1903 - captures the reportable event of mesh excision.
 
Event or Problem Description
It was reported that the patient had an obtryx system implanted during a procedure and has since experienced complications, including mesh erosion, urethral and groin pain, dyspareunia, groin abscess, obturator abscess, further or worsening urinary problems, severe scarring, disfigurement, and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.On (b)(6) 2023, the patient underwent a cystoscopy and excision of the transobturator sling due to mesh exposure into the urethra and persistent stress incontinence.Approximately two inches of mesh were removed from the lateral aspect of the obturator foramen, and the wound was treated with vancomycin irrigation and partial closure.Cystoscopy revealed no additional mesh exposure or abnormalities in the bladder or urethra.The patient tolerated the procedure well and was transferred to recovery in good condition, with no intraoperative or postoperative complications observed.
 
Event or Problem Description
It was reported that the patient had an obtryx system implanted during a procedure on (b)(6) 2016, for the treatment of stress urinary incontinence.Intraoperative findings showed a normal-appearing bladder and urethra with no evidence of injury, stones, masses, or ulcerations.Both ureteral orifices demonstrated normal efflux, and the urine appeared normal.Following the implantation, the patient has experienced complications, including mesh erosion, urethral and groin pain, dyspareunia, groin abscess, obturator abscess, further or worsening urinary problems, severe scarring, disfigurement, and loss of enjoyment of life.Additionally, the patient claims that she has suffered, or may in the future suffer, damages such as physical pain, mental anguish, physical impairment, and medical expenses due to the implantation of the device.On (b)(6) 2023, the patient underwent a cystoscopy and excision of the transobturator sling due to mesh exposure into the urethra and persistent stress incontinence.Approximately two inches of mesh were removed from the lateral aspect of the obturator foramen, and the wound was treated with vancomycin irrigation and partial closure.Cystoscopy revealed no additional mesh exposure or abnormalities in the bladder or urethra.The patient tolerated the procedure well and was transferred to recovery in good condition, with no intraoperative or postoperative complications observed.
 
Additional Manufacturer Narrative
Block h11: blocks a2 (date of birth and age), b5, b7, h2 and, h6 have been updated based on the additional information received on october 16, 2025.Block b3 date of event: the exact event onset date is unknown.The provided event date of august 25, 2016, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - mesh erosion, e2330 - urethral and groin pain, e1405 - dyspareunia, e172001 - groin and obturator abscess, e1311 - further or worsening urinary problems, e1715 - scarring, e0206 - loss of enjoyment.The imdrf impact code capture the reportable event of: f12 - patient filing a legal claim for the personal injuries related to the device.F1903 - mesh excision.
 
Event or Problem Description
It was reported to boston scientific corporation that an obtryx system device was implanted into the patient during a procedure performed on (b)(6) 2016, for the treatment of stress urinary incontinence.Intraoperative findings showed a normal-appearing bladder and urethra with no evidence of injury, stones, masses, or ulcerations.Both ureteral orifices demonstrated normal efflux, and the urine appeared normal.Following the implantation, the patient developed chronic complications associated with the implanted mesh, including approximately two years of a left groin abscess, persistent vaginal infections, chronic discharge, and intermittent drainage from a non-healing groin wound despite antibiotic treatment.Evaluation on (b)(6) 2023, identified erosion and exposure of the transobturator sling mesh and associated suture material in the left groin.The patient experienced worsening groin infection, tenderness near the urethra, recurrent urinary tract infections, chronic vaginal infections, intermittent stress urinary incontinence, as well as urethral and groin pain, dyspareunia, obturator abscess, severe scarring, disfigurement, and ongoing urinary symptoms.Additionally, the patient reported suffering physical pain, mental anguish, physical impairment, and incurring medical expenses as a result of the device.On (b)(6) 2023, the patient underwent a cystoscopy and excision of the transobturator sling due to mesh exposure and persistent symptoms.Approximately two inches of mesh were removed from the lateral aspect of the obturator foramen, and the wound was treated with vancomycin irrigation and partial closure.Cystoscopy revealed no additional mesh exposure or abnormalities in the bladder or urethra.The patient tolerated the procedure well and was transferred to recovery in good condition, with no intraoperative or postoperative complications observed.
 
Additional Manufacturer Narrative
Block h11: additional information: blocks b5 (event description) and h6 (patient codes) have been updated based on the additional information provided.Correction: block a2 (age at time of event), d6b (explant date) and h6 (impact codes) have been updated based on the additional information provided.Block b3 date of event: the exact event onset date is unknown.The provided event date of august 25, 2016, was chosen as a best estimate based on the date of the mesh was implanted.Block e1: this event was reported by the patient's legal representation.The implanting surgeon is: dr.(b)(6).Block h6: the imdrf patient codes capture the reportable events of: e2006 - mesh erosion.E2330 - urethral and groin pain.E1405 - dyspareunia.E172001 - groin and obturator abscess.E1311 - further or worsening urinary problems.E1715 - scarring.E0206 - loss of enjoyment.E1906 - vaginal infection.E1401 - chronic discharge.E2311 - tenderness near the urethra.E1310 - urinary tract infection.The imdrf impact code capture the reportable event of: f1905 - device excision.

Brand Name
OBTRYX II SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, RETR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FREUDENBERG MEDICAL MIS INC
2301 centennial boulevard
jeffersonville IN 47130
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21896137
Report Number2124215-2025-25163
Device Sequence Number3442421
Product Code OTN
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K121754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberM0068504111
Device Catalogue Number850-411-5
Device Lot NumberML00002921
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer07/24/2025
10/16/2025
04/17/2026
05/28/2026
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date08/22/2025
11/14/2025
05/15/2026
06/26/2026
Date Device Manufactured03/19/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age47 YR
Patient SexFemale